Reply To: When medication wears off

Home Welcome to the ADDitude Forums For Parents Treating Your Child When medication wears off Reply To: When medication wears off

#103705
sjane78
Participant

Hi, my 11 yr old tried methylphenidate at the end of last school year and we started it again this year. She had 10mg in the AM and we even added a 5mg booster in the afternoon. The meds helped tremendously, but the same thing happen in the evenings. She would become hateful and have multiple breakdowns, even her counselor told us she is not the same person she was before. My husband read an article about magnesium helping with adhd, we asked her doctor about the correct doseage. He told us there are studies that show it helped. We took her off the meds and started the magnesium twice a day, she has shown the same results with it as the meds. She is concentrating in school, and getting her homework finished without a fight. We have down days, everyone does. We can also tel when she has skipped a few days of taking the magnesium. She tends to hide her vitamins when she doesn’t want to take them. That’s what helped us, I hope you find a solution, we only want the best quailty of life we can give them and sometimes it’s seems to be a long road to get there.